Facebook Pixel
EmpowHER Guest
Q: 

My period is late after taking the morning after pill

By Anonymous February 12, 2011 - 5:12am
 
Rate This

Alright, this is all new to me. This is my only source, i cant go to the doctor because im only 17, and i always go to the doctor with my mum. If i went without her she would be suspicious, and ask a million questions. Plus, she doesnt even know i've had sex. I really need help.
On January 2, my boyfriend and i had sex unprotected for the first time ever, i was quite literally shocked and scared. The next morning i took the morning after pill - this was my first ever time taking it. About 4 - 5 days later i started bleeding which lasted about 4 days, (i also got cramping, which i have never before experienced with a period). My period date is usually between the 19 - 23rd of the month, in December my period came as usual. Only, its now the 12th of February and there is no sign of a period. Im starting to really stress. I have taken a home pregnancy test, in which came back negative. But the stress is starting to take over me. i cant sleep at night, this is all i can think about, plus im not eating properly. Please help me to atleast feel reassured.

Add a Comment111 Comments

EmpowHER Guest
Anonymous

I just need some advice as what to do. My last period was from April 18th-21st. I had taken emergency contraception on April 24th b/c my partner and I had unprotected sex on Saturday April 22nd. I have had sore breasts April 30th-May2nd, Spotting from May 10th-11th(which I have never experienced before), nausea the week 14-17th, throwing up after eating some foods and some slight cravings. My expected start date for menstruation was May 12th. I had some sort of discharge on As of right now I am 12 days late. Should I wait until the end of May or start of June to take a pregnancy test. I haven't had any stressors lately. If you can respond you can reply to JJ so I can know that the comment is directed towards me. Thank you so much for your help.

May 24, 2017 - 12:37pm
EmpowHER Guest
Anonymous

Hi there,
I had sex and the condom split. I went straight to the pharmacy and tool the pill 4 hours after. I had a single bleed during sex about 5 days after. And nothing more. My period was due a week ago and I have had pms and light cramps, but no period.
Should I do a test or hold off another while?
Thanks

May 21, 2017 - 9:58am
HERWriter Guide (reply to Anonymous)

Hello Anon

A test will be accurate about 14 days after sex. It's more likely you're delayed due to taking EC.
Best,
Susan

May 22, 2017 - 8:38am
EmpowHER Guest
Anonymous

Ok I have a question, ok here the back ground of it, I have my period mostly toward the end and beginning of the month. my last period was April 1-5 and I unprotected sex on the 29th of April I took a morning pill a couple hours within that day toward the night or late afternoon. so anyways my period was to start May 1, but I still haven't got my period is already May 9th and my boyfriend is freaking out. I told him it could a side effect not too sure, but I don't know really should I wait a couple for day, not going to lie I haven't feeling well and I know its too soon to take a test, but I just don't know can some give some advise

May 9, 2017 - 1:40pm
EmpowHER Guest
Anonymous

Hi please help
On April 13, I had sex and the condom broke and maybe an hour later I went to buy take action. One or two days after taking it I noticed a little blood (very faint) that lasted a day and just yesterday (April 26) I got my period but I'm really confused because it's not much blood but enough to wear a pad and this is the second day and it's less blood and I've looked up information and it says I could be pregnant?? Is it true?? Please help i don't know what to do..

April 27, 2017 - 6:16pm
Guide (reply to Anonymous)

Hello Anonymous,

Changes in the menstrual cycle are a side effect of an emergency contraceptive. The flow of the nest period could be lighter or heavier than normal.

However, this is really a light and short flow.

Consider speaking with your gynecologist, who may order a blood pregnancy test.

Regards,
Maryann

April 28, 2017 - 9:38am
EmpowHER Guest
Anonymous

Hi.. just want to ask you. I've in contraceptive pills for almost a year until I decided to stop taking it back in Dec. after I got my period that month. January came and didnt have my period and had so many pregnancy tests at home but al turned to negative until Feb.3 got my period and then had unprotected sex towards the end of the month(i dont remember exactly the date) so I tood the emergency contraceptive right away just few hours after our unprotected sex and after 4days got my period that lasted for 3-4days. Then on March 3 I got my period and again onMarch 10 had unprotected sex and took emergency pills the following day but until now April 12 still not getting my period. Im really stressed out. But im feeling this cramps for almost a week now like my normal pms thing... please advice. Thank you

April 12, 2017 - 2:23am
HERWriter Guide (reply to Anonymous)

Hi Anon
Thank you for your post!
Emergency contraceptives are up to 95% effective when taken as prescribed within the first 24 hours and up to 90% effective if taken within 72 hours, so the risk is very small. It works by preventing ovulation and stopping a pregnancy from starting. It is not an abortion pill. It prevents a pregnancy, it does not end one. Side effects can include stomach aches, headaches, nausea and a general feeling of being unwell.
Symptoms usually start 2-7 days after taking the medication and may or may not include bleeding or spotting. Not all women get symptoms. Some get many, or a few, or none. If a woman doesn’t get her next period within a week of it’s expected date, a pregnancy test may be necessary although the risk is very low. Periods can often be delayed or longer/shorter as a result of taking emergency contraception. They should get back to normal the next month.
Best,
Susan

April 13, 2017 - 1:55pm
EmpowHER Guest
Anonymous (reply to Susan Cody)

I take pill after 30 hrs of sex.....and now i crossed my usual date of mense for 3 days......what should i do....please help me

April 16, 2017 - 5:38am
HERWriter Guide (reply to Anonymous)

Hi Anon

Thank you for your post!

Emergency contraceptives are up to 95% effective when taken as prescribed within the first 24 hours and up to 90% effective if taken within 72 hours, so the risk is very small. It works by preventing ovulation and stopping a pregnancy from starting. It is not an abortion pill. It prevents a pregnancy, it does not end one. Side effects can include stomach aches, headaches, nausea and a general feeling of being unwell.
Symptoms usually start 2-7 days after taking the medication and may or may not include bleeding or spotting. Not all women get symptoms. Some get many, or a few, or none. If a woman doesn’t get her next period within a week of it’s expected date, a pregnancy test may be necessary although the risk is very low. Periods can often be delayed or longer/shorter as a result of taking emergency contraception. They should get back to normal the next month.
Best,
Susan

April 17, 2017 - 1:14pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!